Jump to content
Sign in to follow this  
Narshe81

Neuroleptic Induced Anhedonia

Recommended Posts

Hi,

Last year I was misdiagnosed for schizophrenia and was forced to take Invega Sustenna injections at 100mg a month for 10 months with the last shot on August 29th 2013. After the first injection I began to develop anhedonia where I began to lose interest in everything around me. I do not have any emotions and I do not feel pleasure, joy, comfort, happy, tired, sleepy, hungry, sad, angry, etc. I have no sex drive and food taste bland. I have no motivation, willpower, or desire to do anything. Getting out of bed every morning is almost impossible. I have lost my full time job and have been on disability ever since.

It has been over three months and a half since my last injection and I still haven't felt any improvement at all. I am scared to death that Invega Sustenna has caused me permanent brain damage and that I will have to live with this anhedonia forever. Right now my doctor thinks that I have PTSD and a form of mood disorder which I am quite skeptical about. All of my problems started right after I began Invega Sustenna.

I used to smoke garden shrub to deal with depression, but after I started Invega Sustenna garden shrub and everything else including cigarettes and alcohol all have stopped working. No matter how much I smoke or how good the buds, I would feel nothing. Not even a buzz. Same with alcohol. There is no longer that euphoria or happy feeling from it. I feel nothing and would just throw up if I drink too much. Cigarettes no longer gives pleasure and it is like smoking air. It doesn't even get me lightheaded anymore. All of this started week or so after my first injection of Invega Sustenna.

I guess what I am trying to find is someone who has also taken this drug and got anhedonia and if they have recovered. The drug is quite new and I think it has only been around since 2009. It has a really long half life of 24-49 days so that is one of the reasons why I think I haven't felt better yet, but I'm not quite sure since by now there shouldn't be much of the drug left to cause me this much agony. Should I not have felt at least a minor improvement by now?

I have an appointment to see a mood specialist on the 24 of this month. Should I try to ask for Ritalin or Adderall? Do they help with antipsychotic induced anhedonia?

Thank you

Share this post


Link to post
Share on other sites

Narshe 81, I am in the exact same position as you.  I've tried 6 different stimulants including adderal and vyvanse and they help very little or not at all.  I just started wellbutrin and strattera to see if that does anything.  Strattera works with norepinepherin instead of dopamine and seratonin so there's a possibility it could help.  Im also going to try st. Johns wort.  How have you been doing?  It's nice to know there's someone out there going through the same thing.  If you have any advice, recommendations, or tips please let me know.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...